Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 87, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Oct 12, 2018, 7:02 AM EDT for 4 counties in New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2018, 7:02 AM EDT (11:02 UTC)
- Expired
- Oct 12, 2018, 11:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Burlington County, NJ, Mercer County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 31 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506
WGUS41 KPHI 121102
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
702 AM EDT FRI OCT 12 2018
NJC005-021-025-029-121500-
/O.NEW.KPHI.FA.W.0087.181012T1102Z-181012T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ocean NJ-Mercer NJ-Burlington NJ-Monmouth NJ-
702 AM EDT FRI OCT 12 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Northern Ocean County in southern New Jersey...
Southeastern Mercer County in central New Jersey...
Northern Burlington County in southern New Jersey...
Monmouth County in central New Jersey...
* Until 1100 AM EDT.
* At 701 AM EDT, Doppler radar indicated that the heavy rain has
ended. However, two to four inches of rain fell across the area
overnight and it will take time for all of the water to drain and
recede. Several roads remain flooded across the area. Do not go
around cones or barricades.
* Some locations that could experience flooding include...
Toms River, Long Branch, Asbury Park, Sandy Hook, Lakewood,
Middletown, Jackson, Howell, Marlboro, Manalapan, Willingboro,
Tinton Falls, Holmdel, Red Bank, Florence, Burlington, Bristol,
Mount Holly, Riverside and Manasquan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4006 7403 3990 7453 4003 7500 4007 7493
4008 7487 4013 7481 4012 7478 4025 7442
4040 7422 4045 7412 4040 7399 4041 7398
4047 7400 4043 7397 4029 7397
$$
RobertsonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Oct 12, 6:33 AM EDT, 29 minutes earlier.
Area forecast discussion, Oct 12, 6:33 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
633 AM EDT Fri Oct 12 2018
.SYNOPSIS...
A strong cold front will continue to move offshore this morning
while Tropical Storm Michael quickly moves to our northeast. A weak
trough will affect the area tonight into Saturday morning, then high
pressure builds into the area Saturday night into Sunday. This high
will move offshore Sunday night, before a cold front moves across
the area Monday. Another cold front may move across the area on
Wednesday, followed by high pressure for the end of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The Flash Flood Watch was allowed to expire as the bulk of the
heavy, flood producing, rains had exited the area.
Wind: The High Wind Warning and the Wind Advisory remain in
effect through this morning. The strongest winds are occurring
now and are expected to continue through the next couple of
hours. As the front pushes south and Michael moves further
offshore, the gradient will weaken and the wind threat will
diminish. AS the winds start to diminish, we should be able to
start clearing some counties from the advisory/warning, likely
ending them prior to their current expiration time.
The cold front has become somewhat diffuse as the circulation
around Michael has taken precedence over our area. The boundary
will get dragged away with Michael as he moves to the east.
Behind the boundary, we are seeing conditions improve. Winds
remain gusty out of the northwest but the bigger item of note is
the lower dewpoints, which have already dropped into the 50s!
It should feel more refreshing and much more fall like once the
front crosses your area at some point today.
Once the front clears, clouds will lift and clear out of the
area. Temperatures will be much cooler than yesterday with
highs during the daytime only reaching into the upper 50s to mid
60s. Not much warming expected through peak heating times today
with some max temps likely having already occurred early this
morning.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Clouds will start to return late tonight as a strong upper
trough approaches the region. Some showers will develop late
tonight into early Saturday morning, with the best chances
north of I-78.
Overnight temperatures will be cool with lows dropping down into
the 40s. Some upper 30s are possible in the southern Poconos.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Compared to recent trends, much more seasonable air looks to
stay across the region into the middle of next week.
Saturday...A surface high will be across the area, but the
upper trough will also be moving over our region. Some sct
showers Saturday morning. Temperatures will be a few degrees
below normal.
Saturday afternoon thru Sunday...Fair weather expected with
seasonable temperatures.
Sunday night...Increasing clouds with a slight chc for a shower
late. Lows in the 40s across the north and low/mid 50s over
Delmarva and srn NJ.
Monday thru Tuesday...A low pressure system will move north of
the area and an associated cold front will move across the
region. Sct showers expected with the greatest chc on Mon night.
Temperatures will be a little above normal Monday and then back
below normal Tue.
Wednesday thru Thursday...Ridging from high pressure well to the
SW will be over our area. A mostly dry period is expected.
Temperatures will remain near normal.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Mainly VFR conditions expected. Northwest around 15 to
20 knots with gusts of 25 to 40 knots possible. Highest gusts
are expected through this morning and into the early afternoon
before starting to diminish and turning more to the west.
Tonight...Mainly VFR conditions expected. Clouds will increase
through tonight with a chance of showers late. Light west winds
less than 10 knots.
Outlook...
Sat thru Sunday night...VFR. Few showers early Sat and Sun
night.
Mon thru Tue...Scattered showers. Restrictions possible.
&&
.MARINE...
A Storm Warning remains in effect for the lower Delaware Bay and
the coastal waters from Great Egg Inlet, NJ to Fenwick Island,
DE. A Gale Warning is in effect for the upper Delaware Bay and
the coastal waters from Sandy Hook to Great Egg Inlet.
Tropical Storm Michael has moved offshore early this morning and
will continue to move further out to sea today.
Strong winds above the surface of 50 to 60 knots have been able
to mix down to the surface as the pressure gradient has
tightened across our area. The strongest gusts, up to 50 knots,
are occurring now and will diminish over the next several
hours. Winds will continue to weaken through this morning and
into this afternoon. Winds will turn to the northwest as Michael
pulls away with speed of 20 to 30 knots with gusts of 35 to 45
knots. Seas are around 6 to 9 feet on the ocean and will
gradually diminish through the day. Once the Storm warning comes
down, a Gale Warning may be needed. If winds decrease rapidly,
a change over to a Small Craft Advisory may occur instead.
Additionally, a Small Craft Advisory may be needed once the
winds diminish as seas may remain up through this evening.
Outlook...
Sat thru Sat night...SCA conditions possible. Sct showers.
Sunday thru Tuesday night...Mostly sub-SCA. Chance for showers
Mon and Tue.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Wind Advisory until 11 AM EDT this morning for NJZ013-014-
016>022-025>027.
High Wind Warning until 11 AM EDT this morning for NJZ023-024.
DE...Wind Advisory until 11 AM EDT this morning for DEZ001-002.
High Wind Warning until 11 AM EDT this morning for DEZ003-004.
MD...Wind Advisory until 11 AM EDT this morning for MDZ008-012-015-
019-020.
MARINE...Gale Warning until 4 PM EDT this afternoon for ANZ450>452.
Storm Warning until noon EDT today for ANZ431-453>455.
Gale Warning until 2 PM EDT this afternoon for ANZ430.
&&
Synopsis...Robertson
Near Term...Meola
Short Term...Meola
Long Term...O'Hara
Aviation...Meola/O'Hara
Marine...Meola/O'HaraHazardous weather outlook, Oct 12, 5:09 AM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 509 AM EDT Fri Oct 12 2018 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-130915- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 509 AM EDT Fri Oct 12 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001-MDZ008-012-NJZ013-014-016>022-025>027-130915- New Castle-Cecil-Kent MD-Western Monmouth-Eastern Monmouth-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Coastal Atlantic-Coastal Ocean-Southeastern Burlington- 509 AM EDT Fri Oct 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NJZ023-024-130915- Cape May-Atlantic Coastal Cape May- 509 AM EDT Fri Oct 12 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ002-MDZ015-019-020-130915- Kent-Queen Annes-Talbot-Caroline- 509 AM EDT Fri Oct 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Delaware and northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ003-004-130915- Inland Sussex-Delaware Beaches- 509 AM EDT Fri Oct 12 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ431-453>455-130915- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 509 AM EDT Fri Oct 12 2018 ...STORM WARNING IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450>452-130915- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 509 AM EDT Fri Oct 12 2018 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-130915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 509 AM EDT Fri Oct 12 2018 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 12, 4:39 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM FLOOD LAKEWOOD TWP 40.08N 74.22W
10/12/2018 OCEAN NJ 911 CALL CENTER
FLOODING ON US 9 SOUTH OF CR 528/CENTRAL AVE.
&&
EVENT NUMBER PHI1801672
STAFFLocal storm report, Oct 12, 4:48 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM FLOOD WALL TWP 40.17N 74.08W
10/12/2018 MONMOUTH NJ 911 CALL CENTER
FLOODING ON NJ 34 NORTH OF CR 18/BELMAR BLVD. ALL LANES
CLOSED AND DETOURED.
&&
EVENT NUMBER PHI1801673
STAFFLocal storm report, Oct 12, 4:49 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM FLOOD MANASQUAN 40.11N 74.04W
10/12/2018 MONMOUTH NJ 911 CALL CENTER
FLOODING ON NJ 71 SOUTH OF MAIN ST.
&&
EVENT NUMBER PHI1801674
STAFFLocal storm report, Oct 12, 5:57 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM NON-TSTM WND GST ATLANTIC CITY INTL AIRP 39.46N 74.58W
10/12/2018 M54 MPH ATLANTIC NJ ASOS
&&
EVENT NUMBER PHI1801675
MEOLALocal storm report, Oct 12, 6:41 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM MRN STRONG WIND 1 SE DEWEY BEACH 38.68N 75.06W
10/12/2018 M59 MPH ANZ455 DE WEATHERFLOW
&&
EVENT NUMBER PHI1801676
STAFFLocal storm report, Oct 12, 6:42 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 AM EDT FRI OCT 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM NON-TSTM WND GST 1 SE DEWEY BEACH 38.68N 75.06W
10/12/2018 M59 MPH ANZ455 DE WEATHERFLOW
&&
EVENT NUMBER PHI1801677
STAFFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 8:09 PM EDT | Special Weather Statement | PHI | Salem | 36 min |
| Oct 11, 8:27 PM EDT | Areal Flood Advisory | PHI | Cumberland, Gloucester, Salem | 8 hr |
| Oct 11, 8:41 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 34 min |
| Oct 11, 9:10 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 35 min |
| Oct 11, 9:43 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 8 hr |
| Oct 11, 10:45 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more | 3 hr |
| Oct 11, 11:54 PM EDT | High Wind Warning | PHI | Cape May | 9 hr |
| Oct 12, 12:08 AM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 4 hr |
| Oct 12, 12:14 AM EDT | Storm Warning | PHI | 9 hr | |
| Oct 12, 12:50 AM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Monmouth, Ocean | 3 hr |
| Oct 12, 1:15 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 40 min |
| Oct 12, 1:52 AM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 4 hr |
| Oct 12, 2:55 AM EDT | Areal Flood Advisory | PHI | Gloucester, Hunterdon, Mercer, Middlesex, Somerset, Warren | 2 hr |
| Oct 12, 3:17 AM EDT | Flash Flood Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 4 hr |
| Oct 12, 3:46 AM EDT | Areal Flood Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 7 hr |
| Oct 12, 5:32 AM EDT | Areal Flood Warning | PHI | Atlantic, Burlington, Cape May, Cumberland, Ocean | 4 hr |
| Oct 12, 11:42 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean | 4 hr |
| Oct 12, 11:45 AM EDT | Small Craft Advisory | PHI | 12 hr | |
| Oct 12, 3:20 PM EDT | River Flood Warning | PHI | Burlington | 37 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.